New Mexico, 2013Flash Flood in New Mexico, September 2 to 3, 2013
September 2 to 3, 2013 · NWS ABQ · 1 event in 1 county or zone
Abundant moisture combined with weak steering winds aloft set the stage for an active crop of slow-moving thunderstorms across much of central and western New Mexico during the afternoon and evening. Several strong thunderstorms produced very heavy rainfall and accumulating hail in the vicinity of Grants and the Acoma Pueblo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant moisture combined with weak steering winds aloft set the stage for an active crop of slow-moving thunderstorms across much of central and western New Mexico during the afternoon and evening. Several strong thunderstorms produced very heavy rainfall and accumulating hail in the vicinity of Grants and the Acoma Pueblo. The storms resulted in significant impacts to the Interstate 40 corridor just east of Grants. Rainfall amounts between 1 and 3 inches were reported. Pea-sized hail accumulated up to a couple of inches near McCartys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 2, 1:08 PM MST, 22 minutes earlier.
Area forecast discussion, Sep 2, 1:08 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
208 PM MDT MON SEP 2 2013
.DISCUSSION...
CURRENTLY...CONVECTION UNDERWAY WITH ANOTHER ACTIVE DAY CONTINUING
WELL INTO THE EVENING WITH LOCAL DOWNPOURS AND FLOODING THE CHIEF
THREAT. RIDGE CORE SQUARELY OVER NEW MEXICO WITH WEAK DISTURBANCES
CIRCULATING IN THE FLOW...ONE ACROSS YELLOWSTONE PARK INTO CENTRAL
MONTANA...AND THE OTHER MOVING OUT OF SOUTH TEXAS TOWARD COAHUILA
IN NORTHERN MEXICO. SURFACE CHARTS DOMINATE NORTHERN AND EASTERN
NEW MEXICO WITH DOME OF HIGH PRESSURE CENTERED OVER
COLORADO...WITH COLD FRONT LYING FROM THE FOUR CORNERS TO THE
TEXAS BIG BEND COUNTRY STALLING IN ITS WESTERLY AND SOUTHERLY
ADVANCE.
MODELS...IN GOOD AGREEMENT THROUGH UPCOMING WORK WEEK AND WEEKEND
WITH SOME MODEST DIFFERENCES EMERGING DURING THE FIRST HALF OF THE
FOLLOWING WORK WEEK. HARMONIOUS CONSENSUS SHIFTS BROAD RIDGE CORE
TO CENTRAL COLORADO BY WEDNESDAY MORNING AND EXPANDS THIS FEATURE
IN PLACE THROUGH THURSDAY. CORE SHIFTS BACK TOWARD EASTERN NEW
MEXICO AND WESTERN TEXAS PANHANDLE SATURDAY MORNING...AS SYSTEM
MOVING OUT OF THE PACIFIC NORTHWEST CROSSES THE NORTHERN ROCKIES
WELL NORTH OF THE STATE AND ON THE NORTHERN MARGINS OF THE RIDGE.
AS SYSTEM SLIDES ACROSS THE NORTHERN PLAINS...RIDGE WILL ELONGATE
FORM FROM THE MID MISSISSIPPI RIVER VALLEY TO THE EASTERN PACIFIC
OFF THE MID CALIFORNIA COAST WITH REDUCED CENTROID DEFINITION IN A
BROAD AND FLAT PATTERN. A TRIO OF CENTROIDS EMERGE FROM THE
PATTERN BY EARLY IN THE FOLLOWING WORK WEEK...WITH ECMWF SOLUTION
CARRYING CENTROIDS OVER NORTHERN NEVADA AND THE BOOT HEEL OF NEW
MEXICO...WHILE GFS SOLUTION CONTINUES MORE ELONGATED RIDGE WITH
CENTROIDS OVER THE NEW MEXICO BOOT HEEL AND OVER THE LOWER OHIO
RIVER VALLEY. BOTH SOLUTIONS CALLING FOR RIDGE...AND BOTH IN
BLOCKING POSITION TO KEEP MUCH NORTHBOUND MOISTURE FROM REACHING
NEW MEXICO. HAVE OPTED TO CONTINUE THE EXTENDED FORECAST IN
RECYCLING CONVECTIVE MODE WITH STEADY TEMPERATURE TRENDS.
OVERNIGHT...CONVECTIVE COVERAGE CONTINUING AND BROAD OVER THE
STATE THROUGH THE EVENING WITH INTENSITIES AND COVERAGE TAPERING
OFF AFTER MIDNIGHT. CENTRAL AND NORTHERN MOUNTAINS AND ADJACENT
PLAINS TO THE EAST REMAIN FAVORED FOR HEAVIER DOWNPOURS AND
LOCALIZED FLOODING. WITH A COOLER START TO THE DAY...OVERNIGHT
TEMPERATURES WILL RUN A FEW DEGREES COOLER.
FOR TUESDAY...RIDGE CORE DRIFTING OUT OF NORTHERN NEW MEXICO INTO
SOUTHERN COLORADO...WITH WEAK SURFACE TROUGH REMAINING IN PLACE
FROM NEBRASKA PANHANDLE ACROSS EASTERN NEW MEXICO TO THE BOOT
HEEL. DECREASED CONVECTIVE COVERAGE FOR THE EAST...WITH COVERAGE
CONTINUING AT SOMEWHAT REDUCED INTENSITIES FOR THE CENTRAL AND
WEST. WEEKEND COOL PUSH WILL REBOUND OVER THE EAST AND
CENTRAL...WITH EASTERN TEMPERATURES 3 TO 8 DEGREES ABOVE EARLY
SEPTEMBER NORMALS...AND CENTRAL AND WESTERN TEMPERATURES NORMAL OR
UP TO FIVE DEGREES ABOVE.
FOR WEDNESDAY...RIDGE CORE CONTINUING NORTHBOUND JOURNEY INTO
COLORADO AS DOME OF SURFACE PRESSURE BUILDS INTO THE HEART OF NEW
MEXICO. MARGINAL SURFACE LOW TAKING SOME SHAPE OVER THE FOUR
CORNERS THROUGH WEDNESDAY AFTERNOON. CONVECTIVE COVERAGE
REFOCUSING TO THE CENTRAL AND WEST WITH MINIMAL COVERAGE IN THE
EAST. NORTHERN AND WESTERN HIGH COUNTRY MOST FAVORED FOR HEAVIER
DOWNPOURS AND LOCALIZED FLOODING. STEADY TEMPERATURE TRENDS...WITH
WINDS BACKING INTO A SOUTHEAST COMPONENT OVER THE WEST AND CENTRAL
PROVIDING SOME UP SLOPE ENHANCEMENT FOR CONVECTIVE INITIATION.
FOR THURSDAY...RIDGE CORE DRIFTING FROM CENTRAL TO EASTERN
COLORADO THROUGH FRIDAY AFTERNOON...BUT ELONGATED LOBE EXTENDING
INTO WESTERN ARIZONA WILL KEEP MAIN NORTHBOUND MOISTURE PLUME OFF
TO THE WEST OF NEW MEXICO. DYNAMICALLY ABANDONED FOUR CORNERS
SURFACE LOW WILL FILL...BUT STILL PROVIDING ENOUGH RECYCLED
MOISTURE CONVERGENCE TO KEEP CONVECTIVE FOCUS OVER THE NORTHERN
AND WESTERN HIGH COUNTRY. LITTLE CHANGE TO TEMPERATURE STORY WITH
LOW LEVEL WINDS REMAINING BACKED OFF TO SOUTHEAST.
OUTLOOK...FRIDAY THROUGH WEEKEND...RIDGE CORE DRIFTING THROUGH
EASTERN COLORADO AND EXPANDING COVERAGE BACK INTO NEW MEXICO
FRIDAY ELONGATING WELL TO THE EAST THROUGH THE WEEKEND...WITH
SECONDARY CENTROID AND WESTERN MARGINS OF RIDGE CIRCULATION
WORKING INTO NEW MEXICO BY SUNDAY. WEAK COLD FRONT WILL PENETRATE
THE NORTHEAST ON SATURDAY. CONVECTIVE COVERAGE REMAINING A WEST
AND CENTRAL SHOW WITH FOCUS ON THE NORTHERN MOUNTAINS FRIDAY WITH
COVERAGE EXPANDING TO ADJACENT EASTERN PLAINS SATURDAY...AND THEN
RETREATING BACK TO WESTERN AND CENTRAL HIGH COUNTRY ON SUNDAY AS
RIDGE BUILDS BACK IN OVER THE STATE. WITH DAILY AVERAGE MAX
TEMPERATURES ALREADY ON THE DECLINE AND DAYTIME MAXIMA
STEADY...ALL POINTS WILL BE ABOVE NORMAL THROUGH THE WEEKEND.
EASTERN SPOTS WILL RUN 8 TO 12 DEGREES ABOVE NORMAL FRIDAY AND
SATURDAY BEFORE SOMEWHAT COOLER AIR RETURNS EXCEEDANCES TO 5 TO 10
DEGREES IN THE EAST...AND LEAVING THE WEST 3 TO 8 DEGREES ABOVE
EARLY SEPTEMBER NORMALS THROUGH SUNDAY.
SHY
&&
.FIRE WEATHER...
ACTIVE THUNDERSTORM DAY TODAY AND EARLY TONIGHT AND THEN A DRYING
TREND BEGINS TUESDAY AND CONTINUES THROUGH THE WORK WEEK.
UPPER LEVEL HIGH CENTER BEGINNING TO DRIFT SLOWLY NORTHWESTWARD FROM
NEAR ALBUQUERQUE THIS AFTERNOON. THE HIGH IS FORECAST TO DRIFT
NORTHWEST AND NORTH AND EVENTUALLY NORTHEASTWARD ON TUESDAY
MORNING...ENDING UP OVER SOUTH-CENTRAL COLORADO LATE-DAY TOMORROW.
THE RESULTING EASTERLY WINDS ALOFT WILL USHER IN MUCH DRIER AIR
ABOVE MOUNTAIN TOP LEVEL TUESDAY THROUGH THE REST OF THE WORK WEEK.
BEST CHANCES FOR AFTERNOON THUNDERSTORMS WILL BE OVER THE FAR
NORTHERN MOUNTAINS AND WEST OF THE CONTINENTAL DIVIDE FROM THE SW
MOUNTAINS NORTH TO THE COLORADO BORDER. FRIDAY APPEARS TO BE THE
DRIEST DAY OF THE NEXT 7 DAYS AS LITTLE IF ANY CONVECTIVE ACTIVITY
EXPECTED WITH SUCH A DEEP DRY AIR MASS IN PLACE. DEW POINT
TEMPERATURES DROP 10 TO 20 DEGREES BELOW TODAYS READINGS WEDNESDAY
THROUGH FRIDAY. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE
20S MOUNTAINS AND TEENS ELSEWHERE...MAINLY FOR THURSDAY AND FRIDAY
AFTERNOONS. OVERNIGHT LOWS WILL ALSO TREND LOWER AS A RESULT OF THE
LOWER RH/DEW POINTS.
AS AN UNSEASONABLY DEEP UPPER LEVEL CLOSED LOW MOVES EWD INTO THE
PAC NW AND NORTHERN ROCKIES FRIDAY AND FRIDAY NIGHT...THE UPPER
HIGH...NOW OVER ERN COLORADO...BEGINS TO FOLD OVER AND WEAKEN
SOMEWHAT...GETTING FORCED FARTHER EWD INTO KANSAS. WEATHER
PREDICTION MODELS ARE IN VERY GOOD AGREEMENT THAT MONSOON MOISTURE
WILL BEGIN TO SEEP UP FROM THE SOUTH AND SOUTHWEST SATURDAY. AT
LEAST ISOLATED THUNDERSTORM COVERAGE RETURNS TO THE WESTERN AND
NORTHERN MOUNTAINS SATURDAY AFTERNOON AS A RESULT. SOUTHERLY
MOISTURE SEEP CONTINUES SUNDAY INTO EARLY NEXT WEEK...RESULTING IN
AN UPTICK IN THUNDERSTORM COVERAGE EACH DAY. GFS AND ECMWF IN
REMARKABLE AGREEMENT FROM EARLY NEXT WEEK AND BEYOND....BRINGING A
WEAK UPPER LOW SEWD THROUGH THE INLAND NW AND GREAT BASIN. THIS
FEATURE ACTS TO CONTINUE AND PERHAPS INCREASE OUR SOUTHERLY
MONSOONAL FLOW TOWARD MID-WEEK. AFTER ALL...WEDNESDAY NEXT WEEK IS
THE FIRST DAY OF THE STATE FAIR. ENOUGH SAID.
33
&&
.AVIATION...
18Z TAF CYCLE
MID CLOUD COVER LEADING TO A SLOWER START TO CONVECTION TODAY.
STILL EXPECTING VERY ACTIVE AFTERNOON AND EVENING AS PLENTIFUL
RESIDUAL MOISTURE COMBINES WITH INTENSE DAYTIME HEATING. MOST
ACTIVITY EXPECTED FROM CONT DIVIDE E TO CENTRAL AND NE HIGHLANDS.
UPPER HIGH CENTER JOGGING SLIGHTLY TO THE NW AND WILL BE OVR NW
PLATEAU BY LATE AFTERNOON. CLOCKWISE STEERING FLOW WILL TAKE
STORMS EAST OF CENTRAL MTN CHAIN SWD AND STORMS OVER SW AND W-C NM
TO THE N AND NE. STORMS OVER NW NM WILL PRIMARILY DRIFT NORTHEAST
TO EAST. LOCALLY HEAVY RAIN...SMALL HAIL AND LOW VSBYS WILL BE THE
MAIN CONCERN THIS AFTN/EVE. MT TOPS MAY OCCASIONALLY BE OBSCURED.
MOST CONVECTION SHOULD DIMINISH BY 06Z WITH GRADUALLY CLEARING
SKIES FROM EAST TO WEST OVERNIGHT.
33
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 62 90 62 92 / 20 20 20 10
DULCE........................... 50 84 51 86 / 30 30 30 20
CUBA............................ 55 82 53 84 / 40 30 40 20
GALLUP.......................... 55 84 53 87 / 30 30 30 20
EL MORRO........................ 52 81 51 83 / 40 30 30 20
GRANTS.......................... 54 84 54 86 / 40 30 30 10
QUEMADO......................... 54 82 55 86 / 40 40 30 20
GLENWOOD........................ 59 88 57 89 / 30 40 40 10
CHAMA........................... 46 81 47 81 / 40 30 40 30
LOS ALAMOS...................... 57 83 57 83 / 40 30 30 20
PECOS........................... 55 81 55 82 / 40 20 30 10
CERRO/QUESTA.................... 50 81 51 83 / 40 30 30 20
RED RIVER....................... 44 73 43 74 / 40 40 30 30
ANGEL FIRE...................... 42 75 43 79 / 40 30 30 20
TAOS............................ 53 85 51 86 / 30 20 30 20
MORA............................ 52 80 52 81 / 40 20 20 20
ESPANOLA........................ 57 90 57 90 / 30 20 20 10
SANTA FE........................ 57 86 57 86 / 40 20 20 20
SANTA FE AIRPORT................ 59 88 61 90 / 40 20 20 10
ALBUQUERQUE FOOTHILLS........... 64 88 65 88 / 40 10 20 10
ALBUQUERQUE HEIGHTS............. 68 90 68 91 / 30 10 20 10
ALBUQUERQUE VALLEY.............. 64 92 63 93 / 30 10 20 10
ALBUQUERQUE WEST MESA........... 65 91 64 91 / 30 10 20 10
LOS LUNAS....................... 65 91 65 92 / 30 10 20 5
RIO RANCHO...................... 67 90 66 91 / 30 10 20 10
SOCORRO......................... 66 92 65 93 / 30 10 20 5
SANDIA PARK/CEDAR CREST......... 56 85 56 84 / 40 20 20 20
TIJERAS......................... 60 86 61 86 / 40 20 20 10
MORIARTY/ESTANCIA............... 57 84 57 84 / 30 20 20 10
CLINES CORNERS.................. 58 85 59 85 / 40 20 10 20
GRAN QUIVIRA.................... 60 86 58 85 / 30 20 20 5
CARRIZOZO....................... 61 86 60 88 / 30 20 10 5
RUIDOSO......................... 54 81 53 82 / 40 20 10 20
CAPULIN......................... 53 85 52 86 / 20 20 10 5
RATON........................... 56 89 55 89 / 30 10 10 10
SPRINGER........................ 55 87 54 89 / 30 10 10 5
LAS VEGAS....................... 55 84 55 86 / 30 10 20 10
CLAYTON......................... 62 92 63 93 / 20 5 0 0
ROY............................. 60 88 61 89 / 30 10 10 5
CONCHAS......................... 64 91 64 93 / 30 5 5 0
SANTA ROSA...................... 64 93 64 92 / 30 10 10 0
TUCUMCARI....................... 67 95 65 96 / 20 5 0 0
CLOVIS.......................... 64 91 63 92 / 20 5 5 0
PORTALES........................ 64 93 65 93 / 20 5 5 0
FORT SUMNER..................... 65 92 65 93 / 20 5 5 0
ROSWELL......................... 66 94 67 95 / 30 10 5 0
PICACHO......................... 62 87 61 88 / 30 10 10 5
ELK............................. 58 82 56 82 / 40 20 10 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHY
Hazardous weather outlook, Sep 2, 5:00 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON SEP 2 2013
NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL REMAIN ACTIVE TODAY AND THIS EVENING. SLOW MOVING
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND MINOR
FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SLOW MOVING THUNDERSTORMS WILL BE MOST ACTIVE OVER THE WEST CENTRAL
AND NORTH ON TUESDAY. LOCALLY HEAVY RAINFALL COULD LEAD TO MINOR
FLOODING.
A DRYING TREND SHOULD REDUCE THE NUMBER OF STORMS FOR THE REMAINDER
OF THE WORK WEEK. STORMS THAT DO DEVELOP SHOULD FAVOR THE NORTH AND
WEST CENTRAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Sep 2, 11:41 AM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 PM MDT MON SEP 2 2013
NMZ506-507-021915-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
1241 PM MDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN MCKINLEY AND
SOUTHWESTERN SANDOVAL COUNTIES THROUGH 115 PM MDT...
AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF MARQUEZ...OR ABOUT 29 MILES
NORTH OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
EASTERN MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES.
&&
LAT...LON 3547 10722 3534 10736 3545 10742 3553 10734
TIME...MOT...LOC 1841Z 313DEG 4KT 3546 10732
50
Special weather statement, Sep 2, 12:05 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
105 PM MDT MON SEP 2 2013
NMZ518-521-021930-
SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
105 PM MDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND
EXTREME SOUTHEASTERN SANDOVAL COUNTIES THROUGH 130 PM MDT...
AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANDIA PARK...OR ABOUT 15 MILES SOUTHEAST OF
BERNALILLO...MOVING SOUTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SANDIA PARK AND SAN ANTONITO.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3517 10626 3513 10643 3522 10641 3523 10634
TIME...MOT...LOC 1905Z 346DEG 3KT 3518 10635
50
Special weather statement, Sep 2, 12:24 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 PM MDT MON SEP 2 2013
NMZ513-515-022000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-
124 PM MDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN COLFAX COUNTY
THROUGH 200 PM MDT...
AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAGLE NEST...OR ABOUT 21 MILES SOUTHEAST OF
QUESTA...MOVING WEST/SOUTHWEST AT 5 MPH.
HAIL BETWEEN ONE-HALF INCH TO NICKEL SIZED IN DIAMETER AND WIND
GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...EAGLE NEST AND EAGLE NEST LAKE
STATE PARK.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3649 10528 3659 10536 3661 10529 3659 10520
TIME...MOT...LOC 1924Z 086DEG 3KT 3658 10525
50
Flash Flood, Cibola
- When
- September 2, 1:30 PM MST to September 3, 9:00 PM MST
- Where
- Cibola County, 1.12 mi N of Mc Cartys to 0.5 mi WNW of Mc Cartys
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 35.076, -107.672
Heavy rainfall lead to ponding of water 6 to 8 inches deep along Interstate 40 east and west bound near McCartys. Numerous accidents were reported in the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
- Flash Flood in Maine, September 2, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467465.